MAUDE Adverse Event Report: BOVE MEDICAL CORPORATION ARGENT MCKESSON; COATED EXTENDED BLADE

BOVE MEDICAL CORPORATION ARGENT MCKESSON; COATED EXTENDED BLADE
Model Number 22-ES39T
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number of the device is unknown as it is a single use device and the packaging was discarded.The device was returned to symmetry surgical and was confirmed to be burnt through the insulation.The device was sent to the manufacturing location for further evaluation on (b)(6) 2020.There has been a total of (b)(4) sold of this product code with no additional complaint recorded for this occurrence.A follow up report will be completed once the investigation has been completed.
 
Event or Problem Description
During a procedure that metal part of the device burned through the insulation and caused a small burn on the patient's skin.The patient did not require an medical intervention and will not have any permanent affect on the patient.
 
Additional Manufacturer Narrative
The root cause was determined to be the result of misuse.Per the supplier investigation, it was noted that the device is bent.It is believed that the bend of the electrode in combination with a higher than recommended power setting caused the burn through the insulation.The customer was referred to the ifu statement "always use the lowest power setting that achieves the desired surgical effect.Use the active electrode for the minimum time necessary in order to reduce the possibility of unintended burn injury".The lot number of the device was never determined, therefore the device history record could not be reviewed.Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions, a follow up report will be submitted.

Brand Name
ARGENT MCKESSON
Common Device Name
COATED EXTENDED BLADE
Manufacturer (Section D)
BOVE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
MDR Report Key11069454
Report Number3007208013-2020-00041
Device Sequence Number3700790
Product Code GEI
UDI-Device Identifier20612479210107
UDI-Public20612479210107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22-ES39T
Device Catalogue Number22-ES39T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/29/2021
Patient Sequence Number1